Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 36, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 21, 2006, 4:01 PM EDT for Erie County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 4:01 PM EDT (20:01 UTC)
- Expired
- Apr 21, 2006, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Erie County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 212001
SVRCLE
OHC043-212045-
/O.NEW.KCLE.SV.W.0036.060421T2001Z-060421T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT FRI APR 21 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ERIE COUNTY IN NORTH CENTRAL OHIO
* UNTIL 445 PM EDT
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR MILAN...AND MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE SANDUSKY AND HURON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4146 8268 4147 8267 4148 8269 4149 8268
4146 8265 4145 8266 4145 8264 4140 8255
4140 8245 4128 8246 4129 8271 4146 8273
$$
MRD2 follow-up statements
000
WWUS51 KCLE 212033
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
431 PM EDT FRI APR 21 2006
OHC043-212045-
/O.CON.KCLE.SV.W.0036.000000T0000Z-060421T2045Z/
ERIE OH-
431 PM EDT FRI APR 21 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR ERIE
COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR HURON...AND MOVING NORTH AT 15 MPH.
OTHER STORMS THAT WERE ALSO CAPABLE OF PRODUCING HAIL TO PENNY SIZE
WERE LOCATED NEAR MILAN...MOVING NORTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANDUSKY...
MILAN...
HURON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4146 8268 4147 8267 4148 8269 4149 8268
4146 8265 4145 8266 4145 8264 4140 8255
4140 8245 4128 8246 4129 8271 4146 8273
$$
MRD000
WWUS51 KCLE 212046
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
445 PM EDT FRI APR 21 2006
OHC043-212055-
/O.EXP.KCLE.SV.W.0036.000000T0000Z-060421T2045Z/
ERIE OH-
445 PM EDT FRI APR 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR ERIE COUNTY WILL EXPIRE AT 445
PM EDT...
RADAR INDICATED SCATTERED THUNDERSTORMS WERE STILL ACROSS ERIE
COUNTY. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN AND SMALL
HAIL...AS WELL AS OCCASIONAL LIGHTNING. USE CAUTION IF OUTDOORS THIS
EVENING.
LAT...LON 4146 8268 4147 8267 4148 8269 4149 8268
4146 8265 4145 8266 4145 8264 4140 8255
4140 8245 4128 8246 4129 8271 4146 8273
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:45 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 21, 2:45 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 245 PM EDT FRI APR 21 2006 .SHORT TERM(TONIGHT-SUNDAY)... WARM FRONT THRU EXTREME NORTHEAST OHIO WITH WEAK COLD FRONT EXTENDING FROM FAR WESTERN OHIO INTO WESTERN KY. THIS COLD FRONT WILL MOVE THROUGH OHIO OVERNIGHT EXPECTING TO REACH WRN PA BY MORNING. WEAK WAVE TO RIDE UP ALONG THE FRONT INTO EASTERN OHIO EARLY TONIGHT WITH UPPER LEVEL S/W MOVING NE INTO THE UPPER OHIO VALLEY WITH SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS. WILL GO WITH CHANCE POPS FAR WEST...LIKELY CENTRAL AND CATEGORICAL POPS EAST. FRONT THEN MOVES SLOWLY EAST DURING THE DAY WHILE UPPER LEVEL CLOSED LOW MOVES TO LOWER MICHIGAN BY SATURDAY EVENING. EXPECT LIKELY SHOWERS STILL WITH THE FRONT TOMORROW MORNING EAST...CHANCE CENTRAL. SHOULD BE BREAK FOR AWHILE BUT THEN CHANCE OF SHOWERS AGAIN DURING THE AFTERNOON AS THE UPPER LOW MOVES INTO LOWER MICHIGAN. AS THE LOW ROTATES SLOWLY EAST INTO THE LOWER LAKES SUNDAY EVENING THE CHANCE OF SHOWERS WILL CONTINUE SATURDAY NIGHT INTO SUNDAY NIGHT. && .LONG TERM( MONDAY-FRIDAY)... NO BIG CHANGES WERE MADE IN THE EXTENDED FORECAST WHILE FOLLOWING HPC MANUAL PROGS FAIRLY CLOSELY WITH SFC FEATURES GO. UPPER LEVEL LOW OVER EASTERN GREAT LAKES AT THE END OF THE SHORT TERM FORECAST MOVES OFF NEW ENG COAST EARLY IN PERIOD AND APPEARS TO BE HANDLED FAIRLY WELL BY MODELS. SECOND UPPER LOW DROPS TO THE JAMES BAY AREA MID WEEK WITH LARGE TROUGH OVER THE GREAT LAKES REGION WHICH LINGERS TO THE END OF THE PERIOD THOUGH SHIFTING SOMEWHAT TO THE NE. 00Z GFS AND ECWMF FAIRLY CLOSE WITH THIS UPR LOW AND SFC FEATURES THOUGH 06Z GFS QUITE DIFFERENT. HPC GUID IS RATHER CLOSE TO BLEND OF 00Z ECWMF AND GFS ENS FORECAST. WEAK COLD FRONT MOVES THROUGH LATE MONDAY NIGHT EARLY TUESDAY FOR CHANCE OF SHOWERS. THEN ANOTHER WEAK COLD FRONT/TROF TO MOVE THROUGH WEDNESDAY AND CARRIED LOW CHC POPS WITH IT. THIS IS FOLLOWED BY A SURFACE HIGH PRESSURE MOVING IN FOR THURSDAY AND FRIDAY. TEMPERATURES INITIALLY CLOSE TO NORMAL THEN TREND TO BELOW NORMAL MID WEEK THEN WARMING BACK UP CLOSE TO NORMAL AS THE HIGH PRESSURE MOVES EAST ON FRIDAY. && .AVIATION(18Z-18Z)... COMPLICATED WEATHER. SYNOPTIC FEATURES ACROSS THE AREA INCLUDE A WARM FRONT EXTENDING ACROSS NORTHEAST OHIO...WITH DEWPOINTS STILL IN THE 30S NORTH OF THIS FRONT AND IN THE MID 50S SOUTH. THEN THE REMNANTS OF A COLD FRONT CUT THROUGH WESTERN OH SOUTH TO THE MID MISSISSIPPI VALLEY. A BROAD AREA OF LOW PRESSURE ENCOMPASSES THE WHOLE REGION WITH A NEARLY STATIONARY CLOSED UPPER LOW ACROSS WI/MN AND A FEW SHORTWAVES MOVING ACROSS THE LOWER MISS R. AND TN R. VALLEYS TO THE OHIO VALLEY. WHAT IS EXPECTED IS WITH THE HEATING OF THE DAY AND THE ADDITIONAL LIFT PROVIDED BY THE APPROACHING SHORTWAVES FROM THE SOUTHWEST...SHRA/TS SHOULD BEGIN TO DEVELOP IN THE LATE AFTERNOON HOURS AND CARRY US INTO THE EARLY EVENING ACROSS ALL BUT THE WESTERN TAF SITES. THE WESTERN SITES MAY MISS OUT ON THE THUNDER AND AT MOST GET A BRIEF SHOWER. INCREASED MOISTURE WILL POOL ALONG AND TO THE EAST OF THE NEARLY STATIONARY FRONT CUTTING THROUGH CENTRAL OHIO WHICH WILL CONTINUE THE RA THREAT FOR MUCH OF THE NIGHT. AS THE UPPER LOW FROM THE MIDWEST NEARS...THIS FRONTAL SYSTEM WILL PUSH OFF TO THE EAST AND PROVIDE A DRY SLOT TOWARD MORNING. WINDS IN THE AREA WILL REMAIN RELATIVELY LIGHT WITH WEAK PRESSURE GRADIENT...AND THEREFORE SLOW STORM MOTIONS AS WELL. IF ALL OF THIS PANS OUT...SOME MVFR OR IFR CIGS/VIS MAY DEVELOP TOWARD MORNING WITH THIS DRYING ALOFT...ESPECIALLY FOR MORE WESTERN SITES. THE ANTICIPATED DRY SLOT SHOULD KEEP THINGS DRY FOR AT LEAST THE FIRST HALF OF THE DAY. FOR THE REST OF THE WEEKEND THE WRAP AROUND MOISTURE AND THE COLD POOL FROM THE UPPER LOW PASSING OVERHEAD WILL YIELD ADDITIONAL SCATTERED SHOWERS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...OUDEMAN
Hazardous weather outlook, Apr 21, 5:07 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 507 AM EDT FRI APR 21 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-220915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 507 AM EDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:05 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.